Hail, Platte
- When
- June 9, 7:22 PM CST
- Where
- Platte County, Duncan
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -97.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 9, 5:49 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
649 PM CDT THU JUN 9 2005
.DISCUSSION...
...MESOSCALE UPDATE...
23Z SUBJECTIVE SFC ANLYS INDCD LO OVR SW KS WITH INVERTED TROF NWD
INTO WRN NEB. DUAL WRMFNTS WERE SEEN ACRS THE CNTRL PLAINS. THE
SYNOPTIC WRMFNT EXTNDD FM NR KONL TO KSUX TO KCIN. THE SRN BOUNDARY
EXTNDD FM NR KCNK TO KMHK TO KUKL. THIS SRN BOUNDARY IS RAPIDLY
MOVING NWD AND IS OUTFLOW FM EARLIER MCS TODAY. DEWPOINT ANLYS INDCD
A MOISTURE AXIS ASSOCIATED WITH BOTH BOUNDARIES. LATEST RADAR MOSAIC
INDCS THAT +TSRA HAVE DVLPD OVR CNTRL NEB INTO CNTRL KS.
ATMOSPHERE ACRS THE CWA RMNS FAIRLY STABLE...BUT STABILITY ALNG SRN
WRMFNT IS RAPIDLY DECREASING AS LO-LVL FLOW BACKS AND IS ADVECTING
IN MOISTURE. LATEST THINKING ON EVOLUTION OF CONVECTION IS FOR CNTRL
NEB/KS ACTIVITY TO CONT TO SPREAD NEWD THRU THE EVNG HOURS. CURRENT
MOTION OF NRN END OF THE ACTIVITY WLD PUT TSRA INTO BOONE COUNTY
BETWEEN 7 AND 8 PM CDT. AS THE LO-LVL JET INCREASES THIS EVNG
ELEVATED INSTABILITY SHLD BE ABLE TO CONT TO LIFT NWD INTO ERN NEB.
THUS SVR WX RMNS POSSIBLE WITH THIS ACTIVITY AS IT MOVES INTO OUR
AREA. HAIL APPEARS TO BE THE MAIN THREAT WITH THIS
ACTIVITY...ALTHOUGH EVOLUTION TO LINEAR MCS IS CURRENTLY OCCURRING
AND WHERE BOUNDARY-LAYER IS LESS STABLE IN THE S...SVR WND MAY ALSO
OCCUR. TOR THREAT IS NOT THERE FOR OUR CWA. WL BE WARNING ON STORMS
THAT HAVE NEARLY 50 DBZ TO 37 K FT FOR HAIL PER LATEST 00Z KOAX
SOUNDING.
OTHERWISE HEAVY RAIN IS STILL POSSIBLE AS SRN END OF THE SYSTEM IS
EXPECTED TO SLOW LATER THIS EVNG AND LATEST RUC CORFIDI VECTORS
STILL IDNC SOME BACK-BUILDING POSSIBLE.
BOUSTEAD
&&
.PREVIOUS DISCUSSION...
SYNOPSIS...12Z SUBJECTIVE UPPR AIR ANLYS INDCD MEAN WRN US TROF
REMAINED WITH DIRTY SW FLOW ALOFT OVR THE PLAINS. FIRST SHRTWV TROF
OF INTEREST WAS OVR ERN CO PER LATEST WV IMAGERY. THIS WAS
ASSOCIATED WITH A 55 KT H3 JET ACRS THE WRN HI PLAINS. NEXT UPSTRM
SHRTWV TROF WAS LOCATED OVR SRN CA. A SIG AMOUNT OF MOISTURE
REMAINED ACRS THE CNTRL PLAINS WITH A +19 C DEWPOINT AT KDDC. THE
H85 WRMFNT AT 12Z WAS LOCATED ACRS NRN KS...BUT HAS SINCE MOVED INTO
NRN NEB AS OF 19Z. 19Z OBJECTIVE MSAS ANLYS INDCD WRMFNT FM NW IA
WWD INTO NRN NEB TO A LO OVR ERN CO/WRN KS. A MESO HI WAS VISIBLE
OVR ERN NEB ASSOCIATED WITH ONGOING MCS.
FORECAST...FORECAST REMAINS COMPLICATED TODAY WITH SEVERAL CHCS OF
CONVECTION. CURRENT MCS OVR ERN NEB CONTS WITH A GOOD FEED OF WARM
MOIST ADVECTION ON 25 KT LLJ THIS AFTN. OVER-ALL THIS SYSTEM HAS
SHOW SIGNS OF WEAKENING PER LATEST IR IMAGERY AND WLD EXPECT THIS
TREND TO CONT WITH LOW-LEVEL FORCING FOCUSING MORE TO THE W WITH
TIME. OTHERWISE...EXPECT EXPLOSIVE DEVELOPMENT OF TSRA ALNG THE
DRYLINE OVR SW NEB/WRN KS THRU THE LATE AFTN. ATMOSPHERE OVR ERN NEB
IS VERY STABLE TO SURFACE-BASED PARCELS...BUT AS LLJ INCREASES THRU
THE EVENING...EXPECT INSTABILITY OVR KS/WRN NEB TO BE LIFTED ACRS
THE STABLE LAYER. THUS AS ACTIVITY TO OUR W DEVELOPS INTO AN
MCS...WLD EXPECT IT TO CONT INTO OUR CWA. WITH A STABLE
BOUNDARY-LAYER...ONLY REAL SVR THREAT WL BE FM LARGE HAIL. HEAVY
RAINFALL CONTS TO BE POSSIBLE AND WL CONT CURRENT FLOOD WATCH UNTIL
FRI MRNG. MAIN REGION OF EXPECTED HEAVY RAINFALL WL BE OVR WRN
CWA WHERE BEST H85/H7 FRONTOGENESIS IS LOCATED AND CORFIDI VECTORS
WLD INDICATE SOME BACK-BUILDING POSSIBLE. A GENERAL 1 TO 2 INCHES
POSSIBLE WITH LOCALLY HEAVIER AMOUNTS IN THIS AREA SEEM LIKELY. SFC
BOUNDARY WL SLIP INTO WRN CWA ON FRI...BUT SHLD STALL THERE AS NEXT
UPSTRM SHRTWV AND ASSOCIATED JET MAX BACKS UPPR LVL FLOW ACRS THE
PLAINS. CONVERGENCE ALNG THE BOUNDARY AND SOME PARTIAL SUNSHINE WL
LEAD TO SCT TSRA ALNG THE BOUNDARY BY AFTN. THUNDER IS LIKELY TO
CONT FRI NIGHT...BUT MAIN MCS MAY BE SOUTH OF THE FA WHERE BETTER
FORCING IS LOCATED. WL KEEP POPS A CHC CAT FOR THIS REASON. SFC FNT
CONTS IN THE AREA ON SAT WITH A CONT CHC OF TSRA BY AFTN...ALTHOUGH
MAINLY ERN CWA. LOOKS LIKE A MAINLY DRY SAT NIGHT AS WRN US TROF
RELOADS FOR SUN. STG THETA-E ADVECTION IS INDCD BY SUN MRNG AS
MOISTURE RETURNS TO THE REGION. THIS SHLD LEAD TO A SVR WX THREAT BY
SUN EVNG AND OVERNIGHT ACRS THE AREA. PATTERN BREAKS DOWN BY MON
NIGHT WITH SHRTWV RIDGE BUILDING IN WITH A DRY PERIOD EXPECT AFTER.
BOUSTEAD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH UNTIL 7 AM FOR NEZ011-012-015>018-030>034-042>
045-050>053-065>068-078-088>093.
IA...FLOOD WATCH UNTIL 7 AM FRI FOR IAZ043-055-056-069-079-080-
090-091.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 531 PM CDT THU JUN 9 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 531 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TONIGHT. THE MAIN HAZARD FROM THESE STORMS IS HEAVY RAIN AND A FLOOD WATCH IS IN EFFECT THROUGH THE MORNING. IN ADDITION TO THE THREAT OF HEAVY RAIN...A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING AND OVERNIGHT. SEVERAL FRONTS ACROSS OR NEAR THE OUTLOOK AREA...COMBINED WITH MOISTURE AND UPPER LEVEL DISTURBANCES MOVING INTO THE REGION...WILL PROVIDE THE NECESSARY INGREDIENTS FOR THE HEAVY RAIN AND SCATTERED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. THE RISK FOR SEVERE THUNDERSTORMS WILL ALSO PERSIST THROUGH THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GRIFFIS
The Omaha radar (KOAX), 95 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456780.